MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2019.Email address unknown, information not provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the za9003 intraocular lens (iol) was explanted from the patient's operative eye due to unexpected post-op refraction and residual astigmatism.The replacement lens was a different model and higher diopter.The patient has recovered.No additional information was received.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 8/12/2019.Device returned to manufacturer: yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.The sample lens was observed cut with residues that looks like body fluids on the lens related to the handling of the unit.The condition observed is consistent with a lens that has been explanted.The reported issue was not verified.Based on the product returned evaluation a product quality deficiency or product malfunction could not be determined.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8900133
Report Number2648035-2019-00889
Device Sequence Number253288
Product Code HQL
UDI-Device Identifier05050474528970
UDI-Public(01)05050474528970(17)200120
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2020
Device Model NumberZA9003
Device Catalogue NumberZA90030180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer08/20/2019
10/25/2020
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/12/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005